It is currently Sat Aug 19, 2017 6:15 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Mon Nov 22, 2010 5:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
My best friend and I are having a little friendly debate over this right now. She thinks that whether you drop by 10% or by 25%, it takes 3 weeks to 1 month to stabilize. I think that the length that it takes depends on many, many factors. Of course, once you get to 4 mg or less, it gets much tougher. But also, I think if you go down by tiny percentages, like 10% or less, wouldn't it stand to reason that your body would adjust to that dose faster? I typically go down by smaller percentages than her but more frequently and she goes down about 25% and it takes her a long time to adjust. I want to know what you guys think or have been told by your doctors, specifically the more Sub-savy docs.

laddertipper


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 22, 2010 6:40 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
You know, laddertipper, I can't answer your question factually, BUT, I think what you are saying makes the most rational sense. Just seems logical to me. If you have less to adjust to, then it will take less time to adjust to it. I have no idea if logic figures in with the human body or opiate receptors, though, so we could both be wrong. But if I had to guess I would agree with you. :)

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 23, 2010 5:08 am 
Offline
Power Poster
Power Poster

Joined: Fri Oct 22, 2010 4:32 am
Posts: 45
I had fairly easy to adjust on a weekly base when i was on a relatively high dose. Once i was down under 1 mg i didnt really feel ready to reduce after a week but it still seemed like i did adjust somehow - i will explain: after one week on for example 0.60mg ( 3 temgesic) i would go down to 0.50 mg even though the higher 0.60mg didnt felt quit sufficient. But after a few days on 0.5 mg i felt that if i would take 0.60 it would be a complete coverage.
But it does feel a little bit like mild lingering w/d`s when you are down under 0.5 mg`ish. I had planned to go very low but i actually lost patience in the 0.30mg -> 0.25 transition, because of the difficulties with adjusting to the 0.25mg dose. I dont know why it is harder to drop the same % from for example 0.30mg -> 0.25 then it was dropping from 3.0 -> 2.5mg. Maybe it is the concentration of bup in your system - which could indicate that you keep some of it in your fat ( buprenophine is stored in the brains fat and then recykled into your system) for some weeks.


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Nov 23, 2010 12:03 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
I think that overall, a higher percentage drop is harder to adjust to. I believe what Dr. Junig says about the 10% drops. If you drop 10%, you will be pretty adjusted by 1 week. HOWEVER, once you get to 4 mg and especially to 2 mg and under, the whooole ballgame changes. I think it gets so much harder because there is no overflow of extra medication above and beyond your receptors being covered. At that point, your opiate receptors are literally having the molecule ripped off of them. That's when it gets sincerely tough. This medication is quite confusing and I actually think the science behind it is interesting, despite the rough road many of us travel to wean off it.

laddertipper


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group